Hail, Montague
- When
- April 22, 4:37 PM CST
- Where
- Montague County, 3 mi W of Montague
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -97.767
8 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 22, 2:35 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT THU APR 22 2004 IN SIMILAR FASHION TO WEDNESDAY...SOUTHWARD DEVELOPMENT OF TSRA ALONG THE DRYLINE WILL BE THE MAIN SHORT TERM FORECAST CHALLENGE. TCU NOW EVIDENT IN VIS SATELLITE IMAGERY BETWEEN KSPS-KRPH-KLUD...IN REGION OF ENHANCED LOW-LEVEL MOISTURE CONVERGENCE. GIVEN CURRENT TRENDS IN SATELLITE IMAGERY AND ANALYSIS OF WEAKER CAP/DEEPER MOISTURE IN N/NE ZONES PER MORNING RAOB DATA...WE WILL LEAVE SLIGHT/LOW CHANCE POPS IN THIS AREA FOR TONIGHT. THIS IS ALSO IN REASONABLE AGREEMENT WITH THE LATEST RUN OF NCEPS SREF SYSTEM. CONDITIONAL SEVERE PROBABILITIES WILL BE LIMITED TO THE SAME AREA...WITH SEVERE WIND/HAIL POSSIBLE WITH ANY UPDRAFT THAT CAN OVERCOME THE CAP. AT THIS POINT...FRIDAY APPEARS TO BE SIMILAR TO TODAY...WITH THE ABSENCE OF AN ORGANIZED SOURCE OF MECHANICAL LIFT EXPECTED TO KEEP MOST TSRA N/NW OF OUR CWA THROUGH EVENING. BY FRIDAY EVENING...INVERTED SFC TROUGH DEVELOPS ACROSS THE CWA AS THE SLOW MOVING UPPER LOW FINALLY BEGINS TO EMERGE OVER THE CENTRAL HIGH PLAINS. WITH DEEP MOISTURE ALREADY IN PLACE ACROSS NORTH TEXAS...AND CINH EXPECTED TO BE DECREASING WITH TIME...AN ORGANIZED LINE OF TSRA IS EXPECTED TO DEVELOP ALONG THIS BNDRY...BEGINNING IN THE NORTHWEST ON FRIDAY EVENING...AND SPREADING ACROSS THE REMAINDER OF THE AREA ON SATURDAY. ALTHOUGH THE SEVERE WEATHER THREAT WILL NOT BE PARTICULARLY HIGH...AS CLOUDS SHOULD LIMIT INSTABILITY...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. HIGH PWAT VALUES...A SLOW MOVING SFC BNDRY...AND A BACKING UPPER FLOW PATTERN ALL POINT TO THE POTENTIAL FOR HEAVY RAINFALL. THIS WILL BE EVALUATED FURTHER...AS ADDITIONAL MODEL DATA ARRIVES. THE ETA SEEMS TO HAVE A BETTER HANDLE ON POSTFRONTAL RAIN LINGERING IN THE EASTERN ZONES ON SUNDAY...AND WILL FOLLOW THIS BY LEAVING SLIGHT POPS IN THROUGH LATE SUNDAY NIGHT. A MUCH DRIER AIRMASS ARRIVES FOR THE FIRST PART OF NEXT WEEK...AS UPPER RIDGE BUILDS OVER THE WEST COAST...MAINTAINING NW FLOW ACROSS THE PLAINS. THE NEXT UPPER SYSTEM IS EXPECTED TO BEGIN AFFECTING THE AREA BY THURSDAY...BUT HAVE ONLY ADDED SLIGHT POPS AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 68 73 / 20 20 60 60 WACO, TX 71 83 71 75 / 0 0 20 60 PARIS, TX 68 82 68 73 / 30 20 20 60 DENTON, TX 69 83 68 73 / 30 20 60 60 MCKINNEY, TX 69 83 68 73 / 30 20 60 60 DALLAS, TX 70 84 68 73 / 20 20 60 60 TERRELL, TX 70 83 69 74 / 20 20 20 60 CORSICANA, TX 70 83 70 75 / 0 0 20 60 TEMPLE, TX 72 83 72 76 / 0 0 20 60 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 65/DD
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT THU APR 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR LOCATIONS GENERALLY ALONG AND NORTH OF A GRAHAM...PLANO...TO GREENVILLE LINE... THERE IS A CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20. SOME STORMS MAY BE SEVERE THIS EVENING. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE FRIDAY AND SATURDAY...THEN PRIMARILY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND ALONG WITH A THREAT OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ALONG AND NORTH OF A GRAHAM...TO PLANO...TO GREENVILLE LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 437 PM CDT THU APR 22 2004 TXZ091>095-101>106-230300- COLLIN-COOKE-DELTA-DENTON-FANNIN-GRAYSON-HUNT-JACK-LAMAR-MONTAGUE- WISE- 437 PM CDT THU APR 22 2004 TORNADO WATCH #105 REMAINS IN EFFECT FOR... COLLIN COOKE DELTA DENTON FANNIN GRAYSON HUNT JACK LAMAR MONTAGUE WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 439 PM CDT THU APR 22 2004 TXZ091-092-222230- COOKE-MONTAGUE- 439 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS EXTREME WESTERN MONTAGUE COUNTY AT 439 PM. THE STORMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE EAST NORTHEAST AT 25 MPH. SOME AREAS THAT ARE LIKELY TO BE AFFECTED BY STRONG TO SEVERE THUNDERSTORMS THROUGH 6 PM INCLUDE BOWIE...NOCONA...AND MUENSTER. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF NORTH TEXAS. THE TORNADO WATCH WILL REMAIN IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING.
The Dallas/Ft Worth radar (KFWS), 129 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
8 hail, 2 flash flood. Local standard time, as filed.
The northbound lanes of Highway 287 closed due to flooding.
Occurred in the community of Myra.
Highway 1288 closed south of Bowie due to flooding.
Occurred 3 miles south of Antelope.
Occurred at the intersection of fm 1630 and FM 373 south of Muenster.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392489, 5392490, 5392491, 5392492, 5392493, 5392494, 5392495, 5392496, 5392497, 5392498.